Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Gaylord, MI

June 17, 2014Arenac County, Iosco County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 17, 2014, 12:53 PM EDT for Arenac County, Iosco County, Michigan. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 12:53 PM EDT (16:53 UTC)
Expired
Jun 17, 2014, 1:45 PM EDT
In force
52 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Arenac County, MI, Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS53 KAPX 171653
SVRAPX
MIC011-069-171745-
/O.NEW.KAPX.SV.W.0003.140617T1653Z-140617T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1253 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 145 PM EDT

* AT 1251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWINING...
  AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AU GRES...TAWAS CITY...EAST TAWAS...TURNER...NATIONAL CITY AND
  TAWAS POINT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4432 8334 4433 8336 4424 8344 4424 8346
      4427 8346 4427 8349 4424 8353 4405 8357
      4401 8392 4416 8397 4416 8389 4421 8388
      4434 8332
TIME...MOT...LOC 1653Z 257DEG 43KT 4412 8382

HAIL...<.75IN
WIND...60MPH

$$





JZ
2 follow-up statements
058 
WWUS53 KAPX 171700
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
100 PM EDT TUE JUN 17 2014

MIC011-069-171745-
/O.CON.KAPX.SV.W.0003.000000T0000Z-140617T1745Z/
ARENAC MI-IOSCO MI-
100 PM EDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN IOSCO
AND NORTHEASTERN ARENAC COUNTIES UNTIL 145 PM EDT...

AT 1259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF NATIONAL CITY...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TAWAS CITY...EAST TAWAS AND TAWAS POINT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4432 8334 4433 8336 4424 8344 4424 8346
      4427 8346 4427 8349 4424 8353 4405 8357
      4403 8380 4422 8384 4434 8332
TIME...MOT...LOC 1700Z 257DEG 43KT 4415 8363

HAIL...<.75IN
WIND...60MPH

$$
314 
WWUS53 KAPX 171712
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
112 PM EDT TUE JUN 17 2014

MIC011-069-171722-
/O.CAN.KAPX.SV.W.0003.000000T0000Z-140617T1745Z/
ARENAC MI-IOSCO MI-
112 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IOSCO AND
NORTHEASTERN ARENAC COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OVER LAKE HURON.

LAT...LON 4432 8334 4433 8336 4424 8344 4424 8346
      4427 8346 4427 8349 4424 8353 4405 8357
      4403 8380 4422 8384 4434 8332
TIME...MOT...LOC 1712Z 257DEG 43KT 4418 8343

$$





JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:35 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 17, 10:35 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EDT TUE JUN 17 2014

.SYNOPSIS...
ISSUED AT 338 AM EDT TUE JUN 17 2014

AN AREA OF LOW PRESSURE WILL BRING A ROUND OF RAIN AND
THUNDERSTORMS THIS MORNING. ADDITIONAL STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE.
THUNDERSTORM CHANCES LINGER WEDNESDAY BUT A BETTER CHANCE RETURNS
FRIDAY AND SATURDAY WITH THE NEXT AREA OF LOW PRESSURE. TEMPERATURES
THROUGH THE WEEKEND SHOULD REMAIN IN THE 70S...AROUND OR JUST A
BIT BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.UPDATE...
ISSUED AT 1029 AM EDT TUE JUN 17 2014

CONVECTIVE COMPLEX NOW NEARING THE LAKE HURON COAST WITH SOME
SPORADIC DAMAGE REPORTS IN IT/S WAKE. HAVE UPDATED FORECAST TO
DOWNPLAY POPS AFTER ABOUT 2PM AS SUBSIDENT REGION BEHIND DEPARTING
WAVE SHOULD HAVE NO PROBLEM KEEPING A LID ON ANY AFTERNOON
ACTIVITY IN LINE WITH NEAR TERM HRRR/RAP/NAM FORECASTS AND
PATTERN RECOGNITION. WILL TURN SOON TO ASSESSING CHANCES
TONIGHT...BUT THESE APPEAR TO BE DELAYED AS WELL.

NO OTHER CHANGES NEEDED AT THIS TIME.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 338 AM EDT TUE JUN 17 2014

...RUMBLES OF THUNDER THIS MORNING WITH MORE CHANCES FOR STORMS...

IMPACTS: SLIGHT RISK OF SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS.

CURRENT WEATHER AND SYNOPTIC PATTERN:

ACTIVE WEATHER PATTERN UPSTREAM WITH A FULL BLOWN MCV WORKING ACROSS
WISCONSIN AND A NICE SQUALL LINE SOUTH OF THIS MCV INTO NRN IL...AND
THEN BACK ACROSS IOWA. THE SRN PORTION OF THIS LINE IS GOBBLING UP
DEEPER MOISTURE AND INSTABILITY AND WAS DROPPING SSE THROUGH IOWA
AND NW IL...FED BY STRONG LL FORCING/LIFT AND THETA-E CONVERGENCE
ALONG AN EDGE OF STEEP LAPSE RATE PLUME ALOFT AND SOUTH OF A SFC
WARM FRONT. MOST ALL OF THE SEVERE WEATHER WAS LOCATED HERE. THE MCV
ITSELF IS BEING SUPPORTED AND LIFTED NE BY RIGHT ENTRANCE
REGION/UPPER DIVERGENCE OF 80KT UPPER JET. SWIRLING AREA OF RAIN AND
EMBEDDED THUNDER SURROUND THE MCV. THE PREVIOUSLY STABLE AIR MASS
ACROSS NRN MICHIGAN HAS CONTINUED TO DESTABILIZE WITH TIME...AS THE
LLJ WAS VEERING AND DIRECTING DEEPER H8 MOISTURE AND INSTABILITY OUR
WAY. SOME OF THE LEADING EDGE PRECIPITATION...RAIN AND EMBEDDED
NON-SEVERE THUNDERSTORMS WERE MOVING INTO NW LOWER AND PARTS OF
EASTERN UPPER.

SYNOPTIC PATTERN/WEATHER EVOLUTION:

MCV WILL ROLL THROUGH NRN MICHIGAN THIS MORNING BRINGING A ROUND OF
RAIN AND EMBEDDED NON-SEVERE STORMS. THE ASSOCIATED LOW LEVEL CLOUDS
AND RAIN AND SUBSIDENCE BEHIND THE DEPARTING MCV WILL LIKELY LEAD TO
MORE STABLE CONDITIONS THROUGH AT LEAST EARLY AFTERNOON. WE WILL
STILL BE IN THE PRESENCE OF RIGHT ENTRANCE REGION UPPER DIVERGENCE
WHICH MAY HELP TAPER THE MID LEVEL CAPPING...ALSO HELPED BY HIGH SUN
ANGLE...BUT LATEST FCST DATA SUGGESTING THIS MAY BE A DAUNTING TASK.
OF COURSE EVERYTHING WILL RELY ON THE EXTENT/COVERAGE OF RAINFALL
INTO DAYBREAK. ALL THAT SAID...THERE SHOULD AT LEAST BE A LATE DAY
SURGE OF MUGGIER AIR INTO NRN MICHIGAN...WHILE A SHALLOW COLD FRONT
GETS DRAWN DOWN INTO/NEAR NRN MICHIGAN. THIS KEEPS THE POTENTIAL FOR
RENEWED SHOWER AND THUNDERSTORM CAPABILITY...BUT ANYTHING STRONG
WILL BE HIGHLY DEPENDENT UPON THE AMOUNT OF DESTABILIZATION WE CAN
ACHIEVE. CONFIDENCE IN THIS IS MORE SO ON THE LOW END OF THE
SCALE...BUT CONFIDENCE IN THE ENTIRE ABOVE SCENARIO PLAYING OUT
EXACTLY THAT WAY IS EVEN LOWER. THE POTENTIAL MLCAPE FOR THE
AFTERNOON WOULD BE AROUND 1500J/KG...BUT CORE OF BEST MID LEVEL
WINDS WILL BE TRACKING ACROSS SRN LOWER MICHIGAN. MAYBE SOME STRONG
STORMS/A FEW SEVERE WITH LARGE HAIL THE PRIMARY THREAT...BUT MORE
EYES ARE LIKELY TO BE FOCUSED LATE TODAY ACROSS PORTIONS OF
MN/WI/IA/IL AGAIN...IN THE VICINITY OF RENEWED THETA-E CONVERGENCE
AND LLJ FORCING...AHEAD OF NEXT SHORTWAVE/VORT MAX EJECTING FROM
PARENT CLOSED LOW IN THE NRN ROCKIES. THIS ACTIVITY WILL HAVE THE
CHANCE AT TAKING ANOTHER RUN AT MAINLY NRN LOWER...AND MORE THAN
LIKELY THE FAR SRN AREAS AGAIN...CLOSER TO GTV BAY/MANISTEE/CADILLAC
AS STORM PROPAGATION TO THE SOUTH INTO THE MORE MOIST/UNSTABLE AIR
IS AGAIN A LIKELY SCENARIO.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 338 AM EDT TUE JUN 17 2014

...RAIN CHANCE BY WEEK'S END BUT IT MAY NOT BE THAT BAD...

OVERVIEW...WITH A HIGH OVER LOW BLOCK ALONG THE PACIFIC COAST, IT
LOOKS LIKE FOR THE NEXT SEVERAL DAYS THAT THE UPPER GREAT LAKES IS
IN A FLATTENED RIDGE/ZONAL PATTERN THAT GETS UP ENDED OVER THE
WEEKEND BY THE 500 MB LOW IN THE PACIFIC NORTHWEST.  WHAT THAT MEANS
FOR US IS INTERVALS OF CHANCES FOR THUNDERSTORMS IN THE WEST TO
NORTHWEST FLOW THAT WILL SET UP OVER THE GREAT LAKES.

(6/18)WEDNESDAY...COMPROMISED ON THE MODELS AS THE ECMWF AND THE
GFS/NAM ARE SOMEWHAT DIVIDED ON THE SPECIFIC, BUT THE GENERAL TREND
LOOKS SIMILAR. THE IDEA IS THAT DURING THE MORNING WITH THE WNW 500
MB FLOW AND THE SFC TROUGH/WARM FRONT CONTINUE THE CONVECTION
OVERNIGHT AS THE SHOWALTER INDEX -2C TO -4C IN N LOWER. THE GFS
SEEMS A BIT AGGRESSIVE WITH ITS PRECIPITATION, BUT IT'S NOT OUT OF
THE QUESTION. THEN AFTER 18Z, THE FRONT GOES SOUTH AND THE 500 MB
HEIGHTS BEGIN TO BUILD. THINK THAT THE DRYING WILL BE PRETTY DECENT
AS A HUDSON BAY HIGH SETS UP.

WEDNESDAY NIGHT...THE GFS HAS US TEETERING ON THE EDGE OF RAIN, BUT
THINK THAT THE ECMWF TREND WITH THE STRONG HUDSON BAY HIGH AND THE
AMPLIFIED 500 MB RIDGE UPSTREAM WILL SHUT OFF OR FOCUS THE RAIN
FARTHER SOUTH.

(6/19)THURSDAY...THINK THAT THE RAIN CONTINUES TO THE SOUTH OF THE
REGION AS THE 500 MB RIDGE REALLY SHUTS THINGS OFF, NOT TO MENTION
THAT THE HIGH REALLY FORCES THE FRONT TO BE PUSHED OFF TO THE
SOUTHWEST. OVERNIGHT, HOWEVER, WE BEGIN TO SEE THE 500 MB RIDGE AXIS
AND THE SFC HIGH MOVE TO THE EAST. THIS ALLOWS THE FRONT TO MOVE
INTO THE FORECAST AREA, BUT LATE THURSDAY NIGHT OR EARLY FRIDAY
MORNING. SO WILL HAVE A CHANCE IN THE SW CORNER OF THE FORECAST
AREA, AS I THINK THAT THE ECMWF WITH THE STRENGTH OF THE SFC HIGH IS
THE BETTER CHOICE OF THE MODEL SOLUTIONS.

EXTENDED (FRIDAY THROUGH MONDAY)...(6/20)FRIDAY...DOESN'T MATTER
WHICH MODEL YOU CHOSE HERE, THE FRONT MOVES THROUGH THE STATE AND
BRINGS RAIN BACK THROUGH. (6/21)SATURDAY...DEPENDING ON WHERE THE
500 MB LOW GOES, IT WILL EITHER BE REALLY RAINY(GFS) OR SCATTERED
SHOWERS(ECMWF) WILL HAVE CHANCES OF RAIN SHOWERS AND SEE HOW THIS
EVOLVES. (6/22)SUNDAY...BOTH MODELS HAVE THE 500 MB LOW MOVING INTO
N LOWER BY 00Z, AND WITH US STUCK IN THE COOL AIR, WITH THE SFC LOW,
IT WILL BE HARD PRESSED TO THUNDER. PROBABLY RAIN SHOWERS.
OVERNIGHT, IT WILL PROBABLY CLEAR OUT AS THE FRONT AND 500 MB LOW
MOVE SOUTH AND HIGH PRESSURE MOVES INTO THE REGION.
(6/23)MONDAY...THEN HIGH PRESSURE MOVES INTO THE FORECAST AREA AND
DRIES THINGS OUT FOR THE START OF THE WORK WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 655 AM EDT TUE JUN 17 2014

LOW PRESSURE MOVING THROUGH NRN MICHIGAN IS RESULTING IN A BAND OF
SHOWERS AND THUNDERSTORMS...WHICH WAS MOVING THROUGH APN. 1-2 HR
PERIOD OF THUNDER WITH MORE ISOLATED STORMS AND SCATTERED SHOWERS
NEAR TVC/MBL THROUGH 15-16Z. LOW CLOUD/MVFR NOT VERY PREVALENT
UPSTREAM...BUT COULD SEE THE POTENTIAL FOR A PERIOD OF MVFR WITH
RAINFALL/MOISTURE BEING TRAPPED UNDER A SUBSIDENCE INVERSION. JUST
NOT CONFIDENT ENOUGH TO CARRY PREVAILING MVFR FOR AWHILE THIS
MORNING. MIXING THROUGH THE DAY WILL BRING ANY TRAPPED MOISTURE TO
VFR...AND REDEVELOPMENT OF SHOWERS AND STORMS DOES NOT LOOK ALL
TOO PROMISING...BUT THERE WILL BE A SHALLOW COLD FRONT ARRIVING
FROM THE WEST. WILL NOT CARRY A VCTS/VCSH WITHOUT TOO MUCH
CONFIDENCE. A VARIABLE FLOW WILL GRADUALLY BECOME MORE WESTERLY
09-13 KNOTS THIS AFTERNOON.

RAINFALL A GOOD BET TO LEAD TO SOME FOG EARLY IN THE
EVENING...POSSIBLY LONGER AT APN/PLN...BUT REDEVELOPING NOCTURNAL
SHOWERS AND STORMS NEARER TO TVC/MBL COULD THWART ANY SIGNIFICANT
FOG THERE.

&&

.MARINE...
ISSUED AT 338 AM EDT TUE JUN 17 2014

LOW PRESSURE AND A SHALLOW COLD FRONT WILL DROP INTO THE NEARSHORE
WATERS TODAY AND TONIGHT AND THEN INTO THE SRN LAKES MORE SO FOR
WEDNESDAY. THIS FRONT AND NEW LOW PRESSURE WILL LIFT BACK NORTH BY
FRIDAY. SEVERAL CHANCE FOR SHOWERS AND STORMS WILL BE ASSOCIATED
ALONG/NEAR THIS FRONTAL ZONE. OF COURSE ANY STORMS WILL BRING THE
CHANCE FOR STRONG/GUSTY/ERRATIC WINDS.

WINDS AND WAVES WILL REMAIN BELOW ANY ADVISORY CRITERIA...OUTSIDE OF
THOSE POTENTIAL STORMS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...ARNOTT
SYNOPSIS...JL
SHORT TERM...SMD
LONG TERM...JL
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jun 17, 11:47 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1147 AM EDT TUE JUN 17 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
181900-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1147 AM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL EXIT NORTHERN MICHIGAN BY 1 PM. THROUGH THIS
TIME...A FEW SEVERE STORMS ARE POSSIBLE...PARTICULARLY SOUTH OF
M-72 AND EAST OF INTERSTATE 75 WHERE DAMAGING WINDS AND AN
ISOLATED TORNADO ARE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH AND WEST OF A
TRAVERSE CITY TO TAWAS LINE. THERE IS A SLIGHT RISK FOR STORMS TO
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL LINGER FOR AREAS IN NORTHERN LOWER
MICHIGAN WEDNESDAY. THERE IS A LOW END THREAT FOR A SEVERE STORM
OR TWO IN THE FRANKFORT...MANISTEE AND CADILLAC AREAS. AGAIN...THE
MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

WE WELCOME YOUR SEVERE WEATHER REPORTS ANYTIME ONLINE VIA FACEBOOK
AND TWITTER.

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ARNOTT

In the hours before

Local storm report, Jun 17, 10:54 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     5 NNE FREDERIC          44.85N 84.69W
06/17/2014                   CRAWFORD           MI   NWS STORM SURVEY

            MULTIPLE TREES AND POWERLINE DOWN ACROSS OLD 27. OLD 27
            BRIEFLY CLOSED. TIME ESTIMATED BY RADAR. WINDS ESTIMATED
            AT 60 MPH.

&&

LOCKER
Local storm report, Jun 17, 11:04 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1104 AM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     KINGSLEY                44.58N 85.54W
06/17/2014                   GRAND TRAVERSE     MI   BROADCAST MEDIA

            8 TREES DOWN.

0850 AM     TSTM WND DMG     KINGSLEY                44.58N 85.54W
06/17/2014                   GRAND TRAVERSE     MI   BROADCAST MEDIA

            8 TREES DOWN. TIME ESTIMATED BY RADAR.

&&

LOCKER
Special weather statement, Jun 17, 11:12 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1112 AM EDT TUE JUN 17 2014

MIZ034-035-171545-
OGEMAW MI-ROSCOMMON MI-
1112 AM EDT TUE JUN 17 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM NEAR THE TWIN LAKES AREA...OR 8 MILES
SOUTH OF ST. HELEN...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. HELEN...
  WEST BRANCH...
  CLEAR LAKE...
  SELKIRK...
  ROSE CITY...
  LUPTON...
  RIFLE RIVER STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Local storm report, Jun 17, 11:46 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1146 AM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FUNNEL CLOUD     8 ESE WEST BRANCH       44.23N 84.09W
06/17/2014                   OGEMAW             MI   PUBLIC

            RELAYED BY LAW ENFORCEMENT.

&&

LOCKER
Local storm report, Jun 17, 12:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1219 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     TORNADO          HALE                    44.38N 83.81W
06/17/2014                   IOSCO              MI   FIRE DEPT/RESCUE

            POSSIBLE TORNADO WITH DAMAGE TO A HARDWARE
            STORE...VEHICLES...AND OTHER STRUCTURES.

&&

LOCKER
Special weather statement, Jun 17, 12:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1225 PM EDT TUE JUN 17 2014

MIZ042-171645-
ARENAC MI-
1225 PM EDT TUE JUN 17 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ALGER...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAPLE RIDGE...
  TWINING...
  TURNER...

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:23 AM EDTSpecial Marine WarningAPX37 min
Jun 17, 9:54 AM EDTSpecial Marine WarningAPX51 min
Jun 17, 10:17 AM EDTSpecial Marine WarningAPX88 min
Jun 17, 11:19 AM EDTTornado WarningAPXOgemaw41 min
Jun 17, 12:17 PM EDTSpecial Marine WarningAPX118 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.